Jump to content
Artk

ARTK: Success & Flashback & Success

Recommended Posts

Artk   
Artk

 It was 1980, and started to develop severe headaches (Clusters?) like a hot knife in my head on a daily basis. I thought I had a brain tumor. I wound up at a neurologist and was prescribed Tofranil, for head/neck pain, without being told about side effects. There was no internet/side effects papers with the meds that I could look up. Shortly after taking them I started to feel foggy, (which I thought was normal) then I experienced ringing in my ears, electric feeling in my nerves, nightmares, feeling depersonalized, hallucinations. I remembering saying to myself it cant be Torfranil, the doctor said it was for pain. After 1-2 months I stopped taking Tofranil, and anything else (vitamins etc). It took a year plus, for the symptoms to subside, some quicker than others, yet it was like I was at times observing myself when I would be at work or home. Very scary/unnerving experience. Lots of exercise, progressive relaxation helped me, but there was a lot of trial and error.  I recently saw somebody from that time in my life and these memories flooded back. I felt the need to understand what happen to me, and with some Google research I discovered the symptoms were a adverse side effect to Tofranil.  I wanted to share this, to provide some insight/hope to others that are experiencing troubling symptoms.

Edited by mammaP
Added tags

Share this post


Link to post
Share on other sites
mammaP   
mammaP

Hi ArtK, thank you for sharing your success story with us. It is good to hear from people  sevaeral years after quitting a drug. It gives others hope and reassurance that they too can recover from protracted withdrawal. Can you tell us more about how your withdrawal progressed? Did it get better as time went by or was there a sudden improvement? Many people experience windows and waves, when symptoms get worse and then improve only to get worse again (waves). It would be interesting to know how your recovery progressed if you can remember and don't mind sharing. I believe what you described is depersonalisation, a very odd feeling!

Share this post


Link to post
Share on other sites
Artk   
Artk

I didn't consult a doctor once I started to experience the adverse reactions.  I was trying to understand where my symptoms were coming from, so I decided to stop taking Tofranil without going through a withdrawal processes.  In retrospect this most likely exacerbated my symptoms.  My symptoms were bad (Scary, unnerving...this is an understatement) as I never experienced anything like them before.  Somehow I was able to work and conduct myself, yet I had these symptoms.  It was as if my mind was cleaved, experiencing the symptoms and being aware that I needed to calm down and let them subside.  They subsided gradually,  from the worst to becoming less intent and ultimately going away.  I'd say it took about 12-15 months to go through this healing process.  For the longest time I suspected it was Tofranil, but I buried this experience and didn't want to relive the pain I went through doing research on the drug.   Now with access to the internet and seeing somebody from that time in my life, I guess I needed to get closure on that chapter.   

 

Patience, prayers, and never giving up, realizing this is something that was happen to me, knowing/believing this is temporary, and that I can and will get through this event.   I believe I carry some hidden resentment about going through this, that it was unfair and the "why me" mind set and wanting revenge for this have happen to me, that surfaced when I think about this event.  Sometimes life is unfair, but extremely thankful that my symptoms left me, and if I can use my experience to help and give hope to other people, then that is a blessing.

 

Here's a list of activities and books that have helped me on the journey: Exercise (Cardio/Weight), proper sleep, Progressive relaxation, Stress control, Structure in my life,

books from Dr Claire Weeks, she details the "Face, Accept, Float, Letting Time Pass"  technique for dealing with symptoms/sensations,   Learned Optimism Dr Martin Seligman, RET/CBT Albert Ellis.

 

My hope and intent with sharing my experiences is that others can learn from my experiences, and that it would give them hope and help them heal.

 

God Bless. 

 

Share this post


Link to post
Share on other sites
Bobo32   
Bobo32

Are you completely healed ?what symptoms did you have? And how are they now?

thanks

Share this post


Link to post
Share on other sites
Artk   
Artk

My symptoms are listed on my first post on this thread.  I have been healed/symptom free for a long time.  Thinking back on this experience does give me pause, and I am thankful I got through it.   It was a journey of self discovery and healing that I was on, without a road map.  There is a lot more information that is easily accessible today (good and bad) and forums like this that can help people learn from others. 

     

Share this post


Link to post
Share on other sites
Bobo32   
Bobo32

How long did it take for your symptoms to resolve ? I took lexapro and zyprexa now 6 months off I really have bad brain fog and confusion. I took each drug 3 months 

Share this post


Link to post
Share on other sites
LexAnger   
LexAnger

Thank you so much ArtK!

its very generous of you taking time and giving hope to others who are still in the battle getting their lives back with doubt if they will ever recover from this most hurridious harm.

 

wish you all the best to every aspect of your life!

lex

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.